Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 4, 2020, 7:26 AM CDT for Monroe County, Missouri. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 7:26 AM CDT (12:26 UTC)
- Expired
- Jun 4, 2020, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
522
WGUS43 KLSX 041226
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
726 AM CDT Thu Jun 4 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Mid Fork Salt River near Holliday
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-051825-
/O.NEW.KLSX.FL.W.0153.200604T1226Z-200605T2051Z/
/PMZM7.1.ER.200604T1124Z.200604T1800Z.200604T1851Z.NO/
726 AM CDT Thu Jun 4 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mid Fork Salt River near Holliday
* until Friday afternoon.
* At 7:00 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 17.2 feet by this afternoon.
The river is forecast to fall below flood stage this afternoon.
* Impact: At 14.7 feet...Water begins leaving the banks at the State
Highway A bridge north of Holliday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/05 06/06 06/07 06/08 06/09
Salt River
Holliday 17.0 17.10 13.1 8.4 6.1 5.2 4.9
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
maples1 follow-up statement
076
WGUS83 KLSX 041615
FLSLSX
Flood Statement
National Weather Service St Louis MO
1115 AM CDT Thu Jun 4 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Mid Fork Salt River near Holliday
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-041645-
/O.CAN.KLSX.FL.W.0153.000000T0000Z-200605T2051Z/
/PMZM7.1.ER.200604T1124Z.200604T1230Z.200604T1315Z.NO/
1115 AM CDT Thu Jun 4 2020
The Flood Warning is cancelled for
the Mid Fork Salt River near Holliday.
* At 11:00 AM Thursday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 8:15 AM Thursday.
* The river will continue falling to 10.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/05 06/06 06/07 06/08 06/09
Salt River
Holliday 17.0 15.70 10.8 8.0 6.4 5.4 5.0
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
maplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:35 AM CDT, 51 minutes earlier.
Area forecast discussion, Jun 4, 6:35 AM CDT, 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 635 AM CDT Thu Jun 4 2020 .SHORT TERM... (Through Late Friday Afternoon) Issued at 339 AM CDT Thu Jun 4 2020 Regional radar mosaic is currently showing an MCS moving southeastward toward southwest Missouri. Weakening with time is still anticipated due to weak MUCAPE across central Missouri due to antecedent convection mainly late last evening. In addition, nearly the entire CWA is poleward of the composite outflow boundary. Showers and a few embedded thunderstorms should be moving out of central Missouri into portions of southeast Missouri early this morning. Continued weakening if not complete dissipation is forecast by late morning/midday. A remnant MCV is still forecast to generate new convection this afternoon along the effective frontal boundary, but most if not all of these storms should be south and east of the CWA. However, did maintain isolated to widely scattered storms for most of the afternoon hours for parts of southeast Missouri south-central Illinois. In the wake of the MCV, subsidence should be in place across most of the CWA so mostly dry weather should be in store for the tonight period. Models, including CAMs, suggest thunderstorms organizing tonight across the mid-Missouri Valley. Some of these storms may try to sneak into northern sections of the forecast area, but certainty in this scenario is low so only have slight chance PoPs at this time. The synoptic frontal boundary is forecast to remain quasi-stationary across the CWA on Friday. No clear synoptic signals for convective initiation, but given the orientation of the midlevel anticyclone to our southwest, certainly is possible for a weak shortwave in the northwest flow aloft to help fire storms in a very unstable airmass Friday afternoon. Given the uncertain forcing for ascent to help initiate thunderstorms and a fairly strong cap in place per model soundings, only have slight chance PoPs. However, given the very unstable airmass in place characterized by MLCAPE values of 2000-3000 J/kg, any storms that would develop could quickly become strong to severe with damaging winds and marginally severe hail possible. Temperatures today are forecast to be quite a bit cooler across the CWA with thicker convective debris clouds hanging around through at least the morning hours. Highs are expected to range from the low to mid 80s, with warmer temperatures in northeast Missouri which should be able to recover more due to clouds clearing out in this area first. Seasonably warm temperatures are expected once again tonight, just a bit above persistence due to the lack of organized convection which provided some rain-cooled air last night. Lows should be in the upper 60s to near 70 degrees for most locations. A quick rebound is expected again on Friday with 850-hPa temperatures near +20C, light southwest surface winds, and more sunshine expected. Highs should be fairly close to what was observed yesterday in the upper 80s to low 90s. Peak heat index values in the mid 90s to near 100 are also likely due to the combination of the warm ambient air temperatures and dewpoints around 70 degrees. The highest heat index values are forecast to be within the St. Louis metropolitan area. Gosselin .LONG TERM... (Friday Night through Wednesday) Issued at 339 AM CDT Thu Jun 4 2020 (Friday Night - Saturday) The quasi-stationary front is expected to slowly ooze southward in response to a surface high exerting more and more of its influence down the Mississippi River Valley. Continued low PoPs are warranted in the vicinity of this feature, which by Saturday afternoon will likely be across southeastern Missouri and southwest Illinois. To the north of this boundary, drier and slightly cooler (and less humid) weather is forecast. (Saturday Night - Monday) The surface front should continue to move south of the area early in this period and then largely wash out across the mid south. Slightly cooler and drier weather is forecast to end the weekend, before a slight moderation on Monday as the mid/upper level ridge builds into the region. (Monday Night - Wednesday) The focus heading into the middle of next week continues to be on the track of the remnants of tropical cyclone "Cristobal". The mid/upper level ridge is expected to weaken and shift eastward on Monday night, steering the remnants of "Cristobal" northward along with a slowing of its poleward progress. The GEFS/EPS agree that an anomalous longwave trough will eject out of the western CONUS early Tuesday, likely acting to "kick" "Cristobal" to the northeast. The mean track of the remnants and heavier QPF axis on last night's GEFS/EPS means favor the southeastern CWA at this early juncture, but QPF plumes show enormous spread. This is not too unexpected given it is still 5-6 days out. One thing that should help at least limit the heavy rainfall potential is what should be a short residence time this system has the potential to affect the bi-state area. The aforementioned longwave trough should serve to accelerate "Cristobal" to the northeast by Tuesday, with its remnants interacting and merging with a cold front. West to east progress of this front should be fairly quick due to the rapidly ejecting midlevel trough. That being said, remnant tropical systems can be very efficient rainfall producers with deep warm cloud depths and very high precipitable water values. This storm will be one that will continue to bear close watching over the coming days for a potential heavy rain threat. Temperatures, especially during the day, will likely cool heading into the middle of next week due to an increase in cloud cover. By Wednesday, the cold front should be either east of our area or quickly exiting. Near to slightly below normal temperatures are favored beginning on Wednesday with highs in the upper 70s to low 80s expected. Gosselin && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 632 AM CDT Thu Jun 4 2020 Northern end of rain shield associated with thunderstorms in southern Missouri should continue to weaken and dissipate later this morning as it heads east/southeast. Rain should exit KCOU over the next 1-2 hours. Rain should stay south/southwest of KUIN and likely the metro terminals as well. Dry/VFR weather is likely through tonight along with light/variable winds in close proximity to a stalled frontal boundary. SPECIFICS FOR KSTL: Very light rain may try to brush KSTL over the next 2-3 hours but likely stay just south. Otherwise, dry/VFR conditions are likely through the period along with light/variable winds. Decreasing cloudiness is likely beginning early this afternoon. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 4, 4:04 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CDT Thu Jun 4 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms in different portions of the area continues through Saturday. The chance for thunderstorms returns to portions of the area on late Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Gosselin
In the hours before
Local storm report, Jun 4, 6:46 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM FLOOD 2 E AUXVASSE 39.02N 91.86W
06/04/2020 CALLAWAY MO BROADCAST MEDIA
MEDIA PARTNER SHARED A VIDEO OF FLOWING
WATER OVER HIGHWAY E.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 52 min |
| Jun 3, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 41 min |
| Jun 3, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 46 min |
| Jun 3, 7:48 PM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
| Jun 3, 8:06 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 3 hr |
| Jun 3, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls, Shelby | 30 min |
| Jun 3, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 49 min |
| Jun 3, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 42 min |
| Jun 3, 9:28 PM CDT | Flash Flood Warning | LSX | Audrain, Marion, Monroe, Ralls, Shelby | 7 hr |
| Jun 3, 9:49 PM CDT | Flash Flood Warning | LSX | Audrain, Boone | 6 hr |
| Jun 3, 10:30 PM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Jun 3, 10:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 33 min |
| Jun 3, 10:45 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 5 hr |
| Jun 4, 12:27 AM CDT | River Flood Warning | LSX | Marion | 11 hr |
| Jun 4, 3:44 AM CDT | Areal Flood Warning | LSX | Audrain, Callaway | 6 hr |
| Jun 4, 11:09 AM CDT | River Flood Warning | LSX | Callaway, Osage | 8 days |
| Jun 4, 11:09 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Jun 4, 11:21 AM CDT | River Flood Warning | LSX | Lewis | 9 days |
| Jun 4, 11:21 AM CDT | River Flood Warning | LSX | Ralls | 24 hr |
| Jun 4, 2:14 PM CDT | River Flood Warning | LSX | Osage | 7 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.